MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F45/80
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Intracranial Hemorrhage (1891); ST Segment Elevation (2059)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of air embolism due to a spontaneous deep breath taken by the patient while connecting the loader to the delivery sheath, st-elevation, cardiac arrest, and hemorrhagic stroke was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 25mm amplatzer pfo occluder was implanted.While connecting the loader to the delivery sheath, the patient spontaneously took a deep breath which caused air embolism, which was suspected due to ecg changes.The patient had st-elevation, cardiac arrest and was treated with left heart catherization and stabilized with medication.The device was implanted and the patient was successfully resuscitated.The patient was referred to computed tomography (ct) scan, which revealed hemorrhagic stroke and was sent to further treatment to a stroke center.The patient is currently stable.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9423965
Report Number2135147-2019-00426
Device Sequence Number16756931
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number9-ITV09F45/80
Device Catalogue Number9-ITV09F45/80
Device Lot Number7108972
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;